Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 81, NWS Brownsville, TX

September 8, 2006Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Sep 8, 2006, 6:10 PM CDT for Hidalgo County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2006, 6:10 PM CDT (23:10 UTC)
Expired
Sep 8, 2006, 7:00 PM CDT
In force
50 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1782 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:45 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 8, 1:45 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI SEP 8 2006

.DISCUSSION...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS
TIME OF YEAR DUE MOSTLY TO THE CLOUD COVER.  WINDS WILL BE LIGHT
FROM THE EAST TO SOUTHEAST TODAY AND INCREASE SLIGHTLY ON SATURDAY.
SOME SPOTTY SHOWERS OVER PORTIONS OF DEEP SOUTH TEXAS TODAY SHOULD
DEVELOP EVEN MORE LATER THIS AFTERNOON.  THE SHOWERS SHOULD
DISSIPATE SOMEWHAT THIS EVENING.  AN UPPER LEVEL LOW TROUGH FOR THE
WEEKEND SHOULD INCREASE SHOWERS AND THUNDERSTORMS ONCE AGAIN. THE
BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.04 AND A
K-INDEX OF 31.
&&

.MARINE...AT NOON BUOY020 REPORTED EAST WINDS AT 6KTS AND SEAS 1
FOOT. WINDS WILL REMAIN LIGHT FROM THE EAST AND SOUTHEAST THROUGH
EARLY NEXT WEEK AS WEAK HIGH PRESSURE REMAINS IN THE NORTHERN GULF.
RESULTANT SEAS ARE FORECAST TO REMAIN AT 2 FEET OR LESS AT BUOY
42020 THROUGH SEVEN DAYS. THE REMNANTS OF A FRONTAL BOUNDARY IN
COMBINATION WITH MIDLEVEL IMPULSES WILL SPARK SHOWERS AND
THUNDERSTORMS DURING MOST OF THE NEXT SEVEN DAYS.
&&

.AVIATION...A DECREASE IN MIDLEVEL CLOUD COVER HAS ALLOWED THE
SEABREEZE TO FORM UP AND MOVE INLAND THIS AFTERNOON. AVIATORS SHOULD
BE ON THE LOOKOUT FOR LOWERED CIGS AND VIS AND OCCASIONAL LIGHTNING
IN AND NEAR THESE STORMS AS THEY MOVE WEST. CIGS SHOULD IMPROVE
AFTER SUNSET...WITH HIGH CIRRUS MOVING OVERHEAD MOST OF THE NIGHT
AND CALM WINDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  89  78  92  79 /  20  40  10  30  20
BROWNSVILLE          75  91  77  93  78 /  20  40  10  30  20
HARLINGEN            73  93  75  94  77 /  20  40  10  30  20
MCALLEN              74  92  78  96  78 /  20  40  10  30  20
RIO GRANDE CITY      74  90  79  97  79 /  10  30  20  30  20
SOUTH PADRE ISLAND   77  87  80  91  80 /  20  40  10  30  20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

65/64

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Sep 8, 5:31 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CDT FRI SEP 8 2006

TXZ248>257-091045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
531 AM CDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAY DEVELOP
TODAY MAINLY OVER THE MARINE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL
CONTINUE THROUGH EARLY NEXT WEEK. THE ACTIVITY WILL BROADEN FROM
THE MARINE AREAS TO INCLUDE MUCH OF THE LOWER AND MID VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:54 PM CDTSevere Thunderstorm WarningBROHidalgo51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.